Tennessee, 2009Hail and Damaging Wind in Tennessee, June 8, 2009
June 8, 2009 · NWS MRX · 2 events in 1 county or zone
A boundary across east Tennessee triggered isolated severe thunderstorms during the afternoon. Storm reports contained hail and damaging thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A boundary across east Tennessee triggered isolated severe thunderstorms during the afternoon. Storm reports contained hail and damaging thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 8, 12:52 PM EST, 58 minutes earlier.
Area forecast discussion, Jun 8, 12:52 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
152 PM EDT MON JUN 8 2009
.AVIATION...A WEAK SHORTWAVE WILL PASS THROUGH THE AREA BRINGING
CLOUDS AND ISOLATED THUNDERSTORMS TO THE AREA. BUT VFR CONDITIONS
SHOULD PREVAIL THROUGH THE TAF PERIOD. TRI MAY EXPERIENCE MVFR
VISIBILITY BRIEFLY IN THE MORNING HOURS DUE TO FOG...BUT SHOULD STAY
VFR FOR MOST OF THE TAF PERIOD. MAY SEE THUNDERSTORMS DEVELOP
ACROSS THE AREA THIS AFTERNOON...BUT HIGHEST CHANCES WILL BE THE
MOUNTAINS. WILL CARRY JUST A CB REMARK FOR NOW.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Jun 8, 2:03 AM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
303 AM EDT MON JUN 8 2009
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-090715-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
303 AM EDT MON JUN 8 2009 /203 AM CDT MON JUN 8 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MOISTURE AND INSTABILITY WILL SLOWLY INCREASE EARLY THIS WEEK WITH
A COLD FRONT MOVING INTO REGION FOR THURSDAY THROUGH SATURDAY.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR MID TO LATE WEEK
WITH THE MAIN CONCERN BEING DAMAGING DOWNBURSTS WINDS AND LARGE
HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY THROUGH FRIDAY.
DH
Hail, Campbell
- When
- June 8, 1:50 PM EST to 1:55 PM EST
- Where
- Campbell County, 6 mi SSW of Jellico
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.500, -84.191
Law enforcement officials reported penny-size hail fell on Interstate 75 southwest of Jellico.
Thunderstorm Wind, Campbell
- When
- June 8, 2:25 PM EST to 2:35 PM EST
- Where
- Campbell County, La Follette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 36.380, -84.130
Highway department officials reported one tree downed by thunderstorm winds on Highway 25W in La Follette.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in North Carolina, June 8 to 9, 20091 death · $10,000 · 1 in hail · 6 events
- Lightning Strikes in Florida, June 8, 20091 death · $1,000 · 2 events
- Tornadoes and Hail in Illinois, June 8, 20092 injured · $1.4 million · EF1 · 11 events
- Tornado and Flash Flooding in Illinois, June 8, 2009EF2 · 19 events
- Hail and Damaging Winds in Texas, June 8 to 10, 2009$185,000 · 1.75 in hail · 25 events
- Tornado and Hail in Wisconsin, June 8, 2009$40,000 · EF0 · 10 events
- Hail and Damaging Winds in Missouri, June 8, 2009$35,000 · 1 in hail · 5 events
- Flooding in Iowa, June 8 to 9, 2009$25,000 · 2 events
- Hail and Damaging Winds in Michigan, June 8, 20091.75 in hail · 12 events
- Hail and Damaging Winds in Missouri, June 8, 20091.5 in hail · 10 events
- Hail in Ohio, June 8 to 9, 20091 in hail · 9 events
- Hail in West Virginia, June 8, 20091 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172651, 172646.